Utah, 2006

Wildfire in Utah, June 23 to 27, 2006

June 23 to 27, 2006 · NWS GJT · 1 event in 1 county or zone

This incident was named the Pot Hole Fire and occurred about 25 miles northeast of Vernal. About 1,398 acres of sagebrush, grass, and timber were consumed by the blaze.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

This incident was named the Pot Hole Fire and occurred about 25 miles northeast of Vernal. About 1,398 acres of sagebrush, grass, and timber were consumed by the blaze. Several residences were threatened by the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 23, 10:58 AM MST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 23, 10:58 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1158 AM MDT FRI JUN 23 2006

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
UPPER LEVEL RIDGE WILL DOMINATE CONDITIONS IN THE NEAR TERM. WV
IMAGERY SHOWED DRY AIRMASS IN PLACE AT MIDLEVELS WHILE LOW DEW POINTS
ACROSS THE CWFA INDICATED LOWER LEVELS DRY AS WELL. MODELS CONTINUE
TO INDICATE EAST SIDE OF THE CONTINENTAL DIVIDE WILL SEE SHOWERS AND
THUNDERSTORMS THIS WEEKEND WITH JUST A FEW POSSIBLE OVER THE GJT SIDE
OF THE HILL. PERSISTENCE TEMPERATURE FORECAST SEEMS GOOD BET WITH
LITTLE CHANGE IN PATTERN THROUGH THE FIRST 60 HOURS.

.LONG-TERM (SUNDAY NIGHT THROUGH THURSDAY)...
THE LARGE SCALE PATTERN OF A WESTERN US RIDGE/EASTERN US TROUGH WILL
PERSIST THROUGH THE NEXT WEEK AT LEAST. EARLY IN THE WEEK...HIGH
PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN WITH MODELS INDICATING
A SUBTROPICAL MOISTURE FETCH INTO THE HIGH CIRCULATION. WITH THE HIGH
CENTER TO OUR WEST...THIS WILL BE A LONG TRAJECTORY AND FAVOR THE
CONTINENTAL DIVIDE AND SOUTHERN ZONES FOR SHOWERS AND STORMS.
STRONGER SUBSIDENCE INVERSION IN EASTERN UTAH AND FAR WESTERN
COLORADO WILL LIMIT POPS. MOST STORMS TO PRODUCE ONLY LIGHT SHOWERS
TO GO WITH LIGHTNING STRIKES AND GUSTY WINDS INCREASING FIRE
CONCERNS. DIURNAL TEMPERATURE SPREAD WILL BE A LESS WITH INCREASED
CLOUDS AND RH...BUT STILL A FEW DEGREES ABOVE NORMAL.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

NL/JOE
Hazardous weather outlook, Jun 23, 4:45 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT FRI JUN 23 2006

COZ001>014-017>023-UTZ022>025-027>029-241145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE
OVER THE SOUTHERN MOUNTAINS OF WESTERN COLORADO...MAINLY NEAR THE
CONTINENTAL DIVIDE. GUSTY WINDS...DANGEROUS LIGHTNING...AND LITTLE
OR NO RAIN CAN BE EXPECTED WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THE CONTINENTAL DIVIDE
SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
SUNDAY THROUGH THURSDAY...ESPECIALLY OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

TAL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Eastern Uinta Mountains

When
June 23, 12:00 PM MST to June 27, 12:00 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
GOVT OFFICIAL
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514031.